WHEY PROTEIN SIDE EFFECTS – WHAT CAN YOU EXPECT?

Before we start discussing potential whey protein side effects, understand that all protein powders are considered dietary supplements. They are not legitimate food sources, which means they are not monitored by the FDA as extensively as food you purchase at the grocery store.

What does this mean for you as a consumer? It means you have the responsibility to do the following when shopping for protein powder or any other supplement:

whey protein side effects

1. Do your research so you know what you are putting into your body. Do not take a supplement simply because others say it has helped them lose weight, gain muscle, or meet other personal goals. You can learn about whey protein powder on this site so you understand what it is and why it is beneficial to your body.

2. Read the label of every supplement you purchase. If you shop online, thoroughly read the information provided about particular products and look for pictures of the labels before making a purchase. Reading protein powder reviews can help as well. If you don’t recognize ingredients on a label, do more research to see what they are and what effect they may have on your body.

3. Pay attention to the effect a new supplement has on your body and discontinue use if it causes adverse reactions. Only start one new supplement at a time so you know with certainty what effect it is having on you.

You must judge each supplement you consider taking based on your research and how it feels inside your body. While others may report experiencing uncomfortable whey protein side effects, do not assume that you will experience those side effects as well. Whey is a healthy source of protein that will help you meet your fitness goals, but there is no guarantee that whey will not cause side effects.

Potential Side Effects of Whey

Those who experience negative reactions to whey protein powder tend to report one or more of the following symptoms:

  • Loose stools
  • Increased bowel movements
  • Nausea
  • Bloating
  • Stomach cramps
  • Fatigue
  • Headaches
  • Increased thirst
  • Reduced appetite

For many users, the side effects of whey protein are temporary.

If you experience minor bloating, nausea, or cramping, it may go away after a couple days on the supplement. If you experience more severe symptoms or your symptoms get worse or do not go away, you should discontinue use. If you continue to experience side effects after stopping the supplement, you should see your doctor. This is not a common experience among whey protein powder users, but it is something to keep in mind for your own safety when using any type of supplement.

It is possible that most of the people who experience side effects from whey protein are actually reacting to the dairy. Read below to learn more about whey and allergies.

For many, reduced appetite is more of a benefit than a side effect. If you use your protein shakes as a meal replacement for enhanced weight loss, then you may consider this a benefit as well. It is not guaranteed to reduce your appetite, but it is something other users have reported.

Supplements, Herbs and Medication

You must always use caution when mixing any type of supplement with herbal products, over-the-counter medications, or prescription medications. This applies to protein supplements. If you take other medications and are uncertain about how they may interact with a high protein diet or a protein supplement, you should check with your doctor before starting the supplement.

You should also check with your doctor before starting a protein powder if you have a medical condition that may not do well on a high protein diet or this type of supplement. These precautions go not only for whey protein but any type of protein powder.

Whey Protein Allergies

Do you have a known allergy to dairy products? If so, you will likely experience an allergic reaction to whey, since it is a byproduct of the cheese making process. If you experience minor discomfort when consuming cheese, milk, or other dairy products, those same symptoms may appear if you consume whey or casein protein powder. You may do better with a vegetarian or vegan sourced protein powder, such as hemp protein powdersoy protein powder, or pea protein powder.

If you have a serious allergy to dairy, then you should consider those alternative sources of protein without trying casein or whey products.

Leave a Reply

Your email address will not be published. Required fields are marked *